AIBU to panic over not getting withdrawal bleed?

(23 Posts)
Nicebucket Wed 30-Dec-15 23:04:44

Psoriasis I had started the pill YAZ this month and just completed my first cycle. I took the last pill 3 days ago and still no "period"!! Nothing. Not even a spot. I'm meant to start the next packet on the fifth day of this period, but how will that happen if I never bleed???

To clarify, I cannot be pregnant because I haven't had sex in ten months (very sad, I know).

Please tell me what to do...

Nicebucket Wed 30-Dec-15 23:05:38

Please ignore the word "psoriasis" there. No idea how it worked it's way in

Nicebucket Thu 31-Dec-15 04:43:44

No advice? sad

whitershadeofpale Thu 31-Dec-15 04:49:05

Are you the same poster who was worried about serious and extremely rare side effects from the pill? If so the advise from that thread still stands, you need help for your anxiety. It's not normal to be so panicked that you're worried about no replied when you're posting at quarter to five in the morning.

In answer to your question though, I wouldn't worry. When I was on the pill it used to take 3 or 4 days until I'd bleed and the first month is often a bit out of the ordinary whilst your body adjusts.

Nicebucket Thu 31-Dec-15 04:53:06

Yep, I'm the same poster. I'm not really that anxious, just a bit concerned since I've never taken BC before. Also, I'm awake because I need to be somewhere at 6:30 today smile

Today is the fourth day with no bleeding though. Not sure whats happening tbh.

ObsidianBlackbirdMcNight Thu 31-Dec-15 04:55:29

Don't know about yaz but I'm on Yasmine and the bleed comes much later than microgynon, about 4-5 days after the end of a pill packet

whitershadeofpale Thu 31-Dec-15 04:59:22

Maybe I'm wrong but on both threads you have come across as very anxious (that's why I recognised you smile).

I didn't mean anything about you being awake (who am I to talk) but the sad face at not getting a reply, when most non-anxious people wouldn't expect one at this time of day.

I still don't think you have anything to worry about just yet re. bleeding.

Nicebucket Thu 31-Dec-15 05:10:46

Ok then won't panic just yet.

For those who read the earlier thread- I HAVE put on weight since starting the pill sad

Hissy Thu 31-Dec-15 08:32:41

Why are you on BC if you're not having sex? If it doesn't Agree with you, don't take it.

Junosmum Thu 31-Dec-15 08:40:56

When starting a new pill it can take ages to get in a rythmn with the new hormones. As a bleed on the pill isn't really a period not having one isn't an issue- it just means that your womb lining either hasn't thickened enough to require shedding or the drop in hormones isn't sufficient yet (which due to new wave pills having the minimum hormones needed to prevent pregnancy is a good thing!).

Start taking the new pack exactly when it says you should.

You may find you get a bleed part way through a pack one month, that's fine. Things should settle down within 6 months. Also, your bleed doesn't need to have finished (or even started) for you to start the next pack, in fact you don't even need to have a bleed or break between packs, it's just so you feel more 'normal'. Personally I never had a break when I was on the combined pill (my gp was aware and fine with this) and as soon as I could go on the continuous pop I did!

LidikaLikes Thu 31-Dec-15 09:01:00

I took pills of all kinds for about 10 years. Came off all hormones a year ago and feel fantastic! Lost 2 stone nearly immediately, moods better etc etc. Pill is alright, but not for everyone.

I agree with previous posters that sometimes it can take about 4 days for the bleeding to start.

StarlingMurmuration Thu 31-Dec-15 19:37:47

Are you sure you need to take the first pill of your next packet on the fifth day of your period? That's usually the advice for the very first pill in the first packet of any brand that you start to take - after that you take the first pill in a new pack exactly a week after the last pill of your last pack. Otherwise you're likely to have more than seven pill free days which might lead to ovulation, and you being fertile. I'd double check if I were you.

For what it's worth, I'm on Cerazette and I never have a bleed. When I was still on the combined pill, it usually arrived five days after I took the last pill of the packet.

WitchWay Thu 31-Dec-15 19:42:53

Yes - Starling is right - it's important that the gap is no more than a week, even if your period hasn't started/finished.

Sometimes the lining of the womb doesn't build up much at all with the pill so there's nothing much to come away - it's not harmful, as long as pregnancy isn't likely.

CPtart Thu 31-Dec-15 19:53:55

Just take the first pill of the next cycle as per the instructions in the packet, regardless or not of whether you have had a bleed/are bleeding. Usually after a seven day break...important not to leave it longer. Things will settle down in time.

jevoudrais Thu 31-Dec-15 20:34:36

I have to miss at least four sometimes five to get a withdrawal. Read the leaflet. I run back to back so never have withdrawals.

Nicebucket Sun 03-Jan-16 21:35:54

Why am I taking the pill if in not having sex? What a bizarre question! Surely you know that women take the pill for various medical reasons like painful periods, acne etc.

Anyway, yes I was advised by my GP to take the pill in this manner- it's a 24 day pill, not 21. And I've been instructed to wait to get my bleed and then start it again on the fifth day after the bleed.

By way of update, I did get my "period" and I'll be starting my new pack tomorrow,

StarlingMurmuration Mon 04-Jan-16 11:48:29

Are you ABSOULTELY sure? I've just googled Yaz, and although it is a 24 day pill, there are then only four "inert" pills/ four days off - so you're still supposed to start the next packet on day 29, as you would with a 21 day pill, when you miss seven days.

StarlingMurmuration Mon 04-Jan-16 11:49:55

www.drugs.com/dosage/yaz.html FYI

ThumbWitchesAbroad Mon 04-Jan-16 11:53:09

I had this after a while of being on microgynon - my "periods" dwindled to almost nothing, and no I wasn't pg either. I went to the GP about it because I was a little concerned, and he sent me to be checked for ovarian cysts, I think. Not really sure why! But I didn't have any. His next advice was to come off the OCP for a while until my periods returned to normal, or stop worrying about it because there wasn't anything showing up as "wrong".

I stopped worrying about it. smile

Hissy Mon 04-Jan-16 17:38:11

I meant nothing sinister op, merely asking what the reason was as if it causes unwelcome side effects what would the benefit be.

As long as it resolves whatever reason you are on it and without other effects, of course it makes sense.

MaidOfStars Mon 04-Jan-16 17:50:27

I don't take the Pill anymore but I've always been a late bleeder. I'd only be starting to bleed when I started the next packet. A GP once assured me this could be an advantage if I was late to take a pill - not so risky for accidents.

kali110 Mon 04-Jan-16 18:00:54

Also anxiety can stop and start periods

kali110 Mon 04-Jan-16 18:03:31

Sorry op missed your last post!

So what if she takes it and isn't having sex?
Ive been on birth control for over 10 years and i was not with a partner in all that time!
Im on it now for medical reasons, not as contraception.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now